Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 27, 2007, 2:48 PM CDT for Greene County, Sumter County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 2:48 PM CDT (19:48 UTC)
- Expired
- Aug 27, 2007, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Greene County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 271949 SVRBMX ALC063-119-272015- /O.NEW.KBMX.SV.W.0210.070827T1948Z-070827T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GREENE COUNTY IN WEST CENTRAL ALABAMA... NORTH CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 315 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW MOUNT HEBRON...OR 18 MILES NORTH OF LIVINGSTON...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAINESVILLE...WARSAW AND GEIGER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3276 8807 3293 8811 3298 8834 3277 8835 $$
1 follow-up statement
000 WWUS54 KBMX 272015 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 314 PM CDT MON AUG 27 2007 ALC063-119-272024- /O.EXP.KBMX.SV.W.0210.000000T0000Z-070827T2015Z/ SUMTER AL-GREENE AL- 314 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GREENE AND NORTH CENTRAL SUMTER COUNTIES EXPIRES AT 315 PM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. LAT...LON 3276 8807 3293 8811 3298 8834 3277 8835 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 12:30 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 27, 12:30 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT MON AUG 27 2007 .UPDATE...AVIATION DISCUSSION FORECAST LOOKS TO BE IN PRETTY GOOD SHAPE. SHOWERS AROUND MONTGOMERY HAVE HAD LITTLE IMPACT ON THE MORNING WARMUP AND ARE NOW WEAKENING. LOW TO MIDDLE 90S LOOK REASONABLE...BUT AFTERNOON CONVECTION WILL BE A FACTOR. && .DISCUSSION... TODAY AND TONIGHT... STALLED BOUNDARY OVER OUR CWA WILL PROVIDE A SUBSTANTIAL FOCUSING MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS AGAIN TODAY. DEEP LAYER MOISTURE CONTINUES TO STREAM ACROSS THE AREA THANKS IN PART TO THE LOW CIRCULATION IN THE NORTHERN GULF. PW VALUES REMAIN ON THE HIGHER SIDE...MOSTLY ABOVE 2 INCHES KEEPING THE CHANCE FOR HEAVY DOWNPOURS IN THE CARDS. SHOWERS AND STORMS ARE EXPECTED TO BEGIN DEVELOPING AROUND LUNCHTIME A SLOWLY PUSH AND DEVELOP FURTHER NORTH ACROSS THE AREA THROUGH THE PEAK AFTERNOON INTO EVENING HOURS. SEVERE POTENTIAL REMAINS...BUT ON A LIMITED BASIS. THANKS TO THE MARGINAL TEMPS AND SATURATED MOIST ADIABATIC LAPSE RATES THROUGH NEARLY THE ENTIRE COLUMN INSTABILITY PARAMETERS REMAIN MARGINAL. EXPECTING ONLY ISOLATED STRONG AND SEVERE POTENTIAL DURING THE PEAK OF THE AFTERNOON. TEMPERATURES WILL CONTINUE IN THE LOWER AND MIDDLE 90S WITH ALL OF THE CLOUD COVER...RAIN COOLING AND EXTREME MOISTURE RATES. AFTERNOON MIXING WILL NOT PLAY A SIGNIFICANT ROLE THANKS THE DEEP LAYER OF MOISTURE...JUST NOT A LOT OF DRY AIR TO MIX DOWN AT THIS POINT. HEAT INDEX VALUES SHOULD BE ON THE LOWER SIDE AS WELL...AT LEAST COMPARED TO THE RECENT HEAT WAVE. A FEW SPOTS THAT GET MAXIMUM MORNING SUN COULD PEAK JUST OVER 100...BUT SHOULD NOT BE A WIDESPREAD THREAT. 17/KLAWS TUESDAY THROUGH THURSDAY NIGHT... A STRONG SOUTHERLY FLOW WILL BRING AN INCREASE IN MOISTURE ACROSS THE FORECAST AREA THROUGH MID WEEK. AS A RESULT...EXPECT TEMPERATURES TO DROP BACK DOWN TO NEAR NORMAL AND FOR RAIN CHANCES TO INCREASE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. MOS GUIDANCE IS COMING IN WITH THE HIGHEST POPS I HAVE SEEN IN A WHILE. WILL GO SLIGHTLY LOWER FOR THE MOMENT AS MODELS JUST RECENTLY WENT WITH THIS WETTER SOLUTION. WILL KEEP TEMPERATURES AT LEAST TWO DEGREES ABOVE MOS DURING THE PERIOD. MODELS MAY BE GOING TOO COOL ESPECIALLY SINCE WE ARE TRANSITIONING FROM A WEEK OF RECORD BREAKING HEAT. STILL...IT IS GOOD NEWS FOR CENTRAL ALABAMA AS LOOKS LIKE 100 DEGREE TEMPERATURES ARE DONE. FRIDAY THROUGH SUNDAY... PATTERN IS EXPECTED TO DRY SOME BY THE END OF THE WEEK WHEN A BOUNDARY/FRONT MOVES THROUGH THE CWA. GFS SOUNDINGS SHOW PW VALUES AROUND 1.5 INCHES OR LESS WHICH IS SIGNIFICANTLY LOWER THAN THE NEAR 2 INCHES THAT WE CURRENTLY HAVE. TEMPERATURES LOOK TO BE NEAR NORMAL THROUGH THE WEEKEND. 10/ARM && .AVIATION...12Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ACROSS CENTRAL ALABAMA AND WILL ONLY INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS. LOCATIONS IMPACTED BY THESE STORMS WILL LIKELY EXPERIENCE VFR CONDITIONS FOR AN HOUR OR MORE DUE TO THE SLOW MOVEMENT OF THE STORMS. VISIBILITIES COULD FALL TO ONE MILE OR LOWER WITH WIND GUSTS IN EXCESS OF 40 MPH LOCALLY. OTHERWISE...THE ONLY IMPEDIMENT TO AVIATION WILL BE PATCHY FOG AFTER MIDNIGHT. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 93 69 91 71 89 / 30 30 50 40 40 ANNISTON 92 71 91 72 89 / 30 30 50 50 40 BIRMINGHAM 95 73 91 73 90 / 30 30 50 40 50 TUSCALOOSA 96 72 93 73 92 / 30 30 50 40 50 CALERA 94 72 91 73 90 / 30 30 50 40 50 AUBURN 91 72 90 73 89 / 40 30 60 50 50 MONTGOMERY 94 73 91 73 91 / 50 30 60 50 60 TROY 92 72 91 72 90 / 50 30 70 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 07/07/07
Hazardous weather outlook, Aug 27, 1:20 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT MON AUG 27 2007 ALZ011>015-017>050-281800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET AND HAVE THE POTENTIAL TO BECOME STRONG ACROSS ALL OF CENTRAL ALABAMA. THIS THREAT SHOULD SUBSIDE AFTER 9 PM. DAMAGING WIND IS THE PRIMARY THREAT ALTHOUGH SOME OF THE STRONGER STORMS COULD PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND EXTREME AMOUNTS OF RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS THE WEAK SURFACE BOUNDARY LIFTS SLOWLY NORTH ON TUESDAY...EXPECT ADDITIONAL STRONG STORMS DURING THE AFTERNOON HOURS. COLUMN PRECIPITABLE WATER WILL AGAIN BE ABOVE 2 INCHES...SO RAINFALL RATES WILL BE EXTREME AS WELL AS THE CHANCE FOR DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Special weather statement, Aug 27, 2:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 211 PM CDT MON AUG 27 2007 ALZ027-271945- TALLADEGA- 211 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR TALLADEGA COUNTY UNTIL 245 PM CDT... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SYLACAUGA...MOVING SOUTHEAST AT 5 MPH. WINDS UP TO 40 MPH...DANGEROUS LIGHTNING...AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 2:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 PM CDT MON AUG 27 2007 ALZ013-272000- FAYETTE- 230 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 300 PM CDT... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICHARD ARTHUR FIELD...OR NEAR FAYETTE... MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Aug 27, 2:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 243 PM CDT MON AUG 27 2007 ALZ030-031-272015- GREENE-SUMTER- 243 PM CDT MON AUG 27 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE AND SUMTER COUNTIES UNTIL 315 PM CDT... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MOUNT HEBRON...OR 18 MILES NORTH OF LIVINGSTON...MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:04 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 26 min |
| Aug 27, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Aug 27, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 13 min |
| Aug 27, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.